Alabama, 2010Damaging Wind in Alabama, August 27, 2010
August 27, 2010 · NWS HUN · 1 event in 1 county or zone
Strong daytime heating produced isolated strong thunderstorms in Cullman county. One of these thunderstorms produced some minor tree damage near Cullman.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong daytime heating produced isolated strong thunderstorms in Cullman county. One of these thunderstorms produced some minor tree damage near Cullman.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 27, 2:25 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 27, 2:25 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT FRI AUG 27 2010
.DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
JUST SOUTH AND EAST OF THE FORECAST AREA THIS AFTERNOON ALONG A
WEAK INVERTED SURFACE TROUGH OVER NORTHEAST ALABAMA. THIS
CONVECTION WILL PERSIST THROUGH THE EVENING HOURS AND MAY SNEAK
INTO CULLMAN...MARSHALL...AND DEKALB COUNTIES BEFORE ALL IS SAID
AND DONE. AS A RESULT...HELD ONTO A SLIGHT CHANCE OF RAIN FOR
THESE AREAS BUT THINK MOST LOCATIONS WILL BE DRY TONIGHT. WITH A
MORE EASTERLY TO SOUTHEASTERLY WIND CONTINUING OVERNIGHT...LOW
TEMPERATURES WILL STAY UP SEVERAL MORE DEGREES THAN PREVIOUS
NIGHTS WITH MOST LOCATIONS ONLY DIPPING INTO THE UPPER 60S. THERE
COULD BE SOME PATCHY FOG DEVELOPMENT AFTER MIDNIGHT BUT SHOULD NOT
BE WIDESPREAD ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME.
FOR THE WEEKEND...SIGNIFICANT CHANGES WERE MADE TO THE CURRENT
FORECAST AT LEAST FOR SUNDAY AS DEEP TROPICAL MOISTURE RETURNS TO
THE TENNESSEE VALLEY. MODELS ARE IN GOOD AGREEMENT DURING THIS
TIME FRAME SO FEEL MORE CONFIDENT ABOUT INTRODUCING PRECIPITATION
INTO THE FORECAST FOR THE SATURDAY NIGHT THROUGH MONDAY TIME
FRAME.
FOR SATURDAY...BELIEVE DRY CONDITIONS WILL PREVAIL WITH ONLY A
SLIGHT CHANCE OF RAIN EXPECTED FOR FAR SOUTHERN PORTIONS OF THE
FORECAST AREA. HIGH TEMPERATURES WILL BE QUITE WARM WITH HIGHS
COMPARABLE TO TODAY WITH LOW 90S EXPECTED. BY SATURDAY
NIGHT...SOUTHERLY FLOW WILL INCREASE ACROSS THE REGION AS THE
SURFACE HIGH EAST OF THE AREA MOVES SOUTH. MAIN QUESTION WILL BE
HOW FAST PRECIPITATION CAN MOVE NORTH AS A WEAK UPPER LEVEL
DISTURBANCE APPROACHES THE AREA. FOR NOW...HAVE ONLY INTRODUCED
POPS FOR LOCATIONS SOUTH OF THE TENNESSEE RIVER BUT THINK
CONVECTION WILL INCREASE IN COVERAGE AFTER SUNRISE. THE MOST
SIGNIFICANT CHANGE TO THE FORECAST HAS BEEN MADE TO SUNDAY AS THE
ONCE MOSTLY DRY AND HOT DAY HAS NOW TURNED INTO MORE OF A WET AND
COOL DAY. AMPLE MOISTURE WILL BE AVAILABLE FOR SHOWERS AND
THUNDERSTORMS ON SUNDAY WITH THE BEST CHANCES OCCURRING FROM WEST
TO EAST. POPS HAVE BEEN INCREASED SIGNIFICANTLY AND HIGH
TEMPERATURES HAVE BEEN LOWERED BY SEVERAL DEGREES.
BY THE START OF THE WORK WEEK...CHANCES FOR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY BEFORE THE
SURFACE HIGH FINALLY BUILDS BACK OVER THE AREA TUESDAY. A RETURN
TO DRY AND HOT WEATHER CAN BE EXPECTED FOR MID TO LATE WEEK AS
HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER OVER THE AREA. HIGH
TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL IN THE LOW 90S
WHILE LOWS ARE CLOSER TO SEASONAL NORMALS IN THE MID 60S DURING
THIS TIME FRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 70 93 72 86 67 / 0 0 0 50 20
SHOALS 68 93 70 86 66 / 0 0 10 60 30
VINEMONT 69 90 70 87 64 / 10 10 20 60 30
FAYETTEVILLE 67 90 69 84 65 / 0 0 0 40 20
ALBERTVILLE 69 90 69 89 63 / 20 10 20 40 20
FORT PAYNE 69 90 68 88 63 / 20 10 10 30 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
KNS
Hazardous weather outlook, Aug 27, 2:31 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
331 PM CDT FRI AUG 27 2010
ALZ001>010-016-TNZ076-096-097-281000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
331 PM CDT FRI AUG 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING...MAINLY
SOUTHEAST OF A LINE FROM CULLMAN TO SCOTTSBORO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AN ISOLATED THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND
EVENING...MAINLY SOUTH OF A LINE FROM RUSSELLVILLE TO HARTSELLE
TO FORT PAYNE.
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY AND
SUNDAY NIGHT AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA. GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
KNS
Thunderstorm Wind, Cullman
- When
- August 27, 5:30 PM CST to 5:40 PM CST
- Where
- Cullman County, 1.5 mi NNE of Welti
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 34.150, -86.740
Small tree limbs were blown down along CR 730 and CR 747 in the Welti community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, August 27, 20101 death · 1 event
- Hail and Damaging Winds in Georgia, August 27, 2010$292,000 · 1 in hail · 7 events
- Hail and Damaging Winds in California, August 27, 2010$46,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in Arizona, August 27, 2010$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in South Carolina, August 27, 2010$20,000 · 60 kt wind · 2 events
- Flash Flooding and High Wind in Utah, August 27 to 29, 201050 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, August 27, 20101 in hail · 2 events
- Flash Flood and Heavy Rain in Arizona, August 27, 20102 events
- Waterspout in South Atlantic Coastal Waters, August 27, 20101 event
- Waterspout in South Atlantic Coastal Waters, August 27, 20101 event
- Damaging Wind in North Carolina, August 27, 201050 kt wind · 1 event
- Wildfire in Idaho, August 27 to 28, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258387.